Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 18, 2003, 7:12 PM CST for Wilkinson County, Mississippi; West Feliciana Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2003, 7:12 PM CST (01:12 UTC)
- Expired
- Mar 18, 2003, 8:00 PM CST
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 2:15 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 190112
SVRNEW
LAC125-MSC157-190200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
711 PM CST TUE MAR 18 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF ST. FRANCISVILLE
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 800 PM CST
* AT 705 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM DOLOROSA TO 9 MILES WEST OF
ST. FRANCISVILLE...MOVING EAST NORTHEAST AT 30 MPH.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3138 9128 3135 9115 3129 9107 3101 9107
3101 9117 3081 9124 3074 9155 3083 9151
3093 9151 3129 9146
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:20 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 18, 3:20 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 320 PM CST TUE MAR 18 2003 COMPLEX SPRING-LIKE STORM CONTINUES TO DEEPEN AND STRENGTHEN OVER THE CENTRAL ROCKIES EXTENDING EWD INTO THE PLAINS WITH SEVERE WEATHER ALREADY DEVELOPING FROM PORTIONS OF EAST TEXAS INTO WESTERN LA. SURFACE LOW PRESSURE SYSTEM DEVELOPING IN WRN LA NEAR THE TX BORDER WILL CONTINUE TO DEEPEN AS THE STRONG VORT LOBE ALOFT ROTATES WITH A VERY STRONG JET MEX OUT OF TX INTO LA/AR/MS. SURFACE PRESSURES ARE VERY LOW ACROSS THE ENTIRE SRN PLAINS AND LOWER MS VALLEY. LOW LEVEL SLY JET INCREASING AHEAD OF THIS STRONG NEGATIVE TILT TROF WITH WINDS OF 40 TO 50 KTS AHEAD OF THE SEVERE LINE OF TSTMS NOW MOVING ENE INTO WRN LA. TORNADO WATCH IN EFFECT UNTIL 9 PM CST THIS EVENING FOR MUCHOF WRN AND CENTRAL LA. ORIENTATION OF HIGH LEVEL JET AND LOW LEVEL JET SUGGEST THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM THE BATON ROUGE TO BOGULUSA AREA NWD INTO MS. ONLY A SLIGHT THREAT FOR SEVERE WEATHER TO THE SOUTH OF THIS LINE AND THAT WITH LOW PROBABILITIES DUE TO LIMITED MEAN REL HUM AND INSTABILITY. THE SQUALL LINE WILL SWING ENE OVER THE LOW TO MID MS VALLEY THIS EVENING AND EARLY TONIGHT WITH MUCH LESS COVERAGE ON THE SRN PORTION OF THIS LINE. THREAT OF PRECIP SHOULD END FROM THE WEST TONIGHT AS THE STRONG UPPER TROF SWINGD RAPIDLY NEWD. STRONG CYCLONIC FLOW ALOFT WILL CONTINUE FOR SEVERAL DAYS WITH ONLY A 20 TO 30 PCT CHANCE FOR PRECIP LATE THU INTO EARLY THU NIGHT AS ANOTHER DISTURBANCE ALOFT HELPS THE LOW LEVEL WINDS BACK TO SLY BRINGING A SHORT WINDOWN OF OPPORTUNITY FOR SCT TSRA BEOFRE A DRYING TREND WORKS BACK EWD. HOWEVER A STRONGER DISTURBANCE ALOFT IS FORECAST TO DEEPEN INTO THE SRN ROCKIES BY FRI AND MOVE EWD OVER THE WEEKEND BRINGING ANOTHER CHANCE FOR TSTMS SAT NIGHT AND SUNDAY. SO THE BOTTOM LINE IS A CONTINUATION OF A QUICK CHANGING WEATHER PATTERN THE NEXT 7 TO 10 DAYS OVER THE LOWER MS VALLEY. AS THE PRESSURE GRADIENT WEAKENS LATE TONIGHT AND EARLY THU FOG MAY ONCE AGAIN REDEVELOP OVER PORTIONS OF THE LOWER MS VALLEY. MCB 55/76/54/76 4002 BTR 56/77/55/78 3002 MSY 59/76/59/78 2013 GPT 60/74/60/75 3013 .NEW...NONE. LA...NONE. MS...NONE. 05
Hazardous weather outlook, Mar 18, 5:05 PM CST, 2 hours 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-190500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 505 PM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT ...A TORNADO WATCH IS IN EFFECT FOR THE NORTHERN HALF OF SOUTHEAST LOUISIANA...ALL OF EXTREME SOUTHWEST MISSISSIPPI AND THE WESTERN HALF OF COASTAL MISSISSIPPI THROUGH 11 PM... ...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST CENTRAL LOUISIANA THROUGH 9 PM... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER SECTIONS OF EAST CENTRAL LOUISIANA...THE INTERIOR PORTIONS OF SOUTHEAST LOUISIANA AND ALL OF EXTREME SOUTHWEST MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER THE REMAINING HALF OF SOUTHEAST LOUISIANA AND OVER COASTAL MISSISSIPPI. A STRONG COLD FRONT CURRENTLY MOVING THROUGH WESTERN LOUISIANA IS EXPECTED TO SWEEP THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI LATER TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ALONG AND AHEAD OF THIS FRONT AS IT MOVES EASTWARD. THIS LINE OF STORMS WILL PRESENT A MODERATE RISK OF LARGE HAIL...DAMAGING WINDS AROUND 60 MPH AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE OF THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY. AT THIS TIME...HAZARDOUS WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. THIS SUPPORT WILL LIKELY BE NEEDED THROUGH MIDNIGHT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:45 PM CST | Severe Thunderstorm Warning | LIX | Amite | 60 min |
| Mar 18, 9:49 PM CST | Severe Thunderstorm Warning | LIX | Pike | 26 min |
| Mar 18, 9:39 PM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 18, 10:19 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.